Hail, Robertson
- When
- April 24, 11:22 AM CST
- Where
- Robertson County, 2.22 mi E of Crunk
- Measured
- 0.88 in hail
- Reported by
- Trained Spotter
- Coordinates
- 36.420, -86.840
Through the late morning and early afternoon hours on Sunday, April 24th, as an area of showers and thunderstorms moved to the northwest acorss northwestern and northern portions of Middle Tennessee, some thunderstorms reached strong thresholds. These strong thunderstorms produced penny to nickel sized hail in three counties in these two areas.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS OHX wrote it up.
Through the late morning and early afternoon hours on Sunday, April 24th, as an area of showers and thunderstorms moved to the northwest acorss northwestern and northern portions of Middle Tennessee, some thunderstorms reached strong thresholds. These strong thunderstorms produced penny to nickel sized hail in three counties in these two areas. One such strong thunderstorm also produced heavy rainfall, resulting in a flash flooding event in Robertson County.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before the first event at Apr 24, 11:00 AM CST, 22 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 1200 PM CDT SUN APR 24 2011 .MESOSCALE UPDATE... CLOSE ANALYSIS OF SURFACE FIELD AT 16Z SHOWS A BOUNDARY LAYING ALONG THE NORTHERN TIER OF COUNTIES IN MIDDLE TN. THIS BOUNDARY IS ACTING AS A FOCUS FOR CONVECTION ACROSS NORTHERN MIDDLE TN THIS MORNING WHICH WILL CONTINUE INTO THE AFTERNOON. THE STORM IN NORTHERN CHEATHAM COUNTY AND SOUTHERN ROBERTSON COUNTY IS PRODUCING RAINFALL RATES OF 1 TO 2 INCHES PER HOUR. MOVEMENT OF THE STORMS IS EASTNORTHEAST AT 30 MPH. HAVE ISSUED AN SPS ADDRESSING STORMS MOVING THROUGH THE AREA. BOYD && .PREV DISCUSSION... /ISSUED 1031 AM CDT SUN APR 24 2011/ MESOSCALE UPDATE... THUNDERSTORMS CURRENTLY MOVING ACROSS NORTHERN MIDDLE TN...GENERALLY NORTH OF INTERSTATE 40. STORMS HAVE REMAINED BELOW SEVERE LIMITS FOR THE LAST SEVERAL HOURS WHILE MOVING WITH THE MEAN 850-300 MILLIBAR WIND FIELD. EXPECT STORMS TO CONTINUE EASTNORTHEAST MOVEMENT AT 30 KTS OVER THE NEXT COUPLE OF HOURS. A FEW STORMS WILL PRODUCE LOCALLY HEAVY DOWNPOURS OF 1 TO 1.5 INCH AMOUNTS AS THEY TRAVERSE THE AREA AS WE GO THROUGH THE REMAINDER OF THE MORNING. SURFACE FRONT STILL BACK IN THE BOOTHEEL AREA OF MISSOURI AND EXTREME WESTERN KY THIS MORNING. FRONT IS EXPECTED TO REMAIN IN-SITU THROUGH THE DAY. BOYD PREV DISCUSSION... /ISSUED 949 AM CDT SUN APR 24 2011/ UPDATE...CONVECTION OVER NORTHWEST MIDDLE TENNESSEE EXPECTED TO PUSH A BIT FURTHER EAST THAN PREVIOUSLY THOUGHT. SO WILL INCREASE CHANCE FOR RAIN TO 70% ACROSS NORTHERN AND CENTRAL PARTS OF SUMNER COUNTY FOR THE REMAINDER OF THE MORNING. MODIFIED 12Z SOUNDING FOR A HIGH OF 84 TODAY PROVIDES THE FOLLOWING THUNDERSTORM CRITERIA: LI -6, TOTAL-TOTALS INDEX 53, POSITIVE CAPE 2435 J/KG WET-BULB ZERO APPR 9350 FT AGL IN ANTICIPATION OF MORNING THUNDERSTORMS POTENTIALLY LAYING DOWN SOME BOUNDARIES FURTHER TO THE SOUTH, TOWARD CENTERVILLE, FRANKLIN, NASHVILLE, SMITHVILLE AND COOKEVILLE, HAVE EXPANDED THE "CHANCE AREA" FOR RAIN THIS AFTERNOON ACCORDINGLY. EXPECT THE MAIN CONCERN FROM THUNDERSTORMS TODAY TO BE GUSTY STRAIGHT LINE WINDS AND HEAVY DOWNPOURS. HOWEVER, A WBZ OF 9300 FT ALSO SUGGESTS THAT SOME OF THE STRONGER STORMS THIS AFTERNOON WILL HAVE THE POTENTIAL FOR CREATING AT LEAST SOME SMALL HAIL. && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && 01
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 503 AM CDT SUN APR 24 2011 TNZ005>011-022>034-056>066-075-077>080-093>095-251000- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON- HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE- SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS- WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE- CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE- GILES- 503 AM CDT SUN APR 24 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS FOR LOCATIONS GENERALLY ALONG AND NORTHWEST OF A LOBELVILLE...TO NASHVILLE ...TO BYRDSTOWN LINE...THROUGH TONIGHT. MAIN CONCERNS WITH SEVERE THUNDERSTORMS THAT DEVELOP WILL BE DAMAGING WINDS AND LARGE HAIL. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS FOR LOCATIONS ACROSS THE TENNESSEE VALLEY REGION OF WESTERN MIDDLE TENNESSEE. MAIN CONCERNS WITH SEVERE THUNDERSTORMS THAT DEVELOP WILL BE DAMAGING WINDS AND LARGE HAIL. A STRONG COLD FRONT IS EXPECTED TO MOVE ACROSS THE MID STATE ON WEDNESDAY...WITH STRONG TO SEVERE THUNDERSTORMS AHEAD OF THIS FRONT POSSIBLE. HEAVY RAINFALL MAY ALSO OCCUR. .SPOTTER CALL TO ACTION STATEMENT... REPORTS FROM TRAINED WEATHER SPOTTERS MAY BE NEEDED. SPOTTER THUNDERSTORM REPORTING CRITERIA... TORNADO FUNNEL CLOUD FLOODING HAIL >= 1/2 INCH WINDS > 50 MPH (MEASURED) STRUCTURAL DAMAGE TREES OR POWER LINES DOWN 31
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 823 AM CDT SUN APR 24 2011 TNZ006-241430- MONTGOMERY- 823 AM CDT SUN APR 24 2011 ...SIGNIFICANT WEATHER ADVISORY FOR MONTGOMERY COUNTY... AT 816 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 9 MILES SOUTH OF FORT CAMPBELL NORTH...MOVING EAST AT 30 MPH. HALF INCH SIZE HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THIS STORM. BOYD
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 915 AM CDT SUN APR 24 2011 TNZ007-008-241515- ROBERTSON-SUMNER- 915 AM CDT SUN APR 24 2011 ...SIGNIFICANT WEATHER ADVISORY FOR ROBERTSON AND SUMNER COUNTIES... AT 910 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 9 MILES NORTHWEST OF SPRINGFIELD...MOVING EAST AT 30 MPH. THIS STORM WAS SHOWING SOME WEAK ROTATION BASED ON PADUCAH DOPPLER...ALSO SOME BOWING WAS TAKING PLACE AS THE STORM MOVED INTO WESTERN ROBERTSON COUNTY. HALF INCH SIZE HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THIS STORM. BOYD
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 1154 AM CDT SUN APR 24 2011 TNZ007-008-026-027-241730- CHEATHAM-DAVIDSON-ROBERTSON-SUMNER- 1154 AM CDT SUN APR 24 2011 ...SIGNIFICANT WEATHER ADVISORY FOR CHEATHAM...DAVIDSON...ROBERTSON AND SUMNER COUNTIES... AT 1147 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8 MILES NORTHWEST OF ASHLAND CITY...MOVING EAST AT 35 MPH. THIS STORM IS PRODUCING RAINFALL RATES OF 1 TO 2 INCHES PER HOUR. THE STORM WILL MOVE ACROSS PLEASANT VIEW AND COOPERTOWN BETWEEN 1215 AND 1245 PM CDT. THE SOUTHERN END OF THE STORM MAY CLIP THE ASHLAND CITY AREA. WINDS 30 TO 40 MPH CAN ALSO BE EXPECTED WITH THIS STORM. BOYD
The Nashville radar (KOHX), 31 km away, was scanning. The volume nearest the first event began at 17:20 UTC.
3 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Tennessee in 2011Every state in 2011This day in weather historyWarnings in Tennessee, April 2011
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 291674, 291675, 291676.